# SDR CA070831005

- Difficulty date: August 29, 2007
- Submitted: October 24, 2007
- Operation: General aviation
- Make and model: Beech D18S
- Aircraft time: 5,579 hours
- Engine: Pwa R985AN14B
- Propeller: Hamstd 22D30
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Pin
- Part number: 39785A
- Condition: Loose
- Location: Master Rod
- Component: Master Rod, Pwa
- Component part number: 39787
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CREW ATTEMPTED TO CHECK FOR HYDRAULIC LOCK PRIOR TO START, AND WAS UNABLE TO TURN THE ENGINE MORE THAN 180 DEGREES. THROUGH DIAGNOSIS AND DISCUSSION WITH ENGINE OVERHAUL FACILITY, IT WAS ELECTED TO REMOVE A CYLINDER AND CONFIRM THE INTEGRITY OF THE MASTER ROD ASSEMBLY. ONE OF THE LINK PINS SECURING THE LINK RODS TO THE MASTER ROD WAS FOUND BACKED OUT OF ITS HOLE AND WAS STRIKING THE INSIDE OF THE CRANKCASE, PREVENTING THE FULL ROTATION OF THE CRANKSHAFT. FAILURE OF THIS LINK PIN WOULD HAVE BEEN CATASTROPHIC FOR THIS ENGINE. (TC NR 20070831005)
